Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Miami, FL

May 5, 20065 counties in Florida

NWS Miami, FL issued this red flag warning at May 5, 2006, 4:10 AM EDT for 5 counties in Florida. It took effect at May 5, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2006, 4:10 AM EDT (08:10 UTC)
In effect from
May 5, 2006, 12:00 PM EDT
Expired
May 5, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 050810
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
410 AM EDT FRI MAY 5 2006

FLZ063-066-067-070-071-052300-
/O.UPG.KMFL.FW.A.0027.060505T1600Z-060505T2300Z/
/O.NEW.KMFL.FW.W.0041.060505T1600Z-060505T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
410 AM EDT FRI MAY 5 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING.

HIGH PRESSURE OVER SOUTH FLORIDA TODAY WILL ALLOW FOR RAPID
HEATING TO TAKE PLACE BENEATH THE STRONG MAY SUNSHINE. THE
COMBINATION OF VERY WARM AFTERNOON TEMPERATURES AND A CONTINUATION
OF THE LOW MOISTURE CONTENT OF THE ATMOSPHERE OVER SOUTH FLORIDA
WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR
SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ068-069-072>075-052300-
/O.NEW.KMFL.FW.W.0041.060505T1600Z-060505T2300Z/
PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE-
410 AM EDT FRI MAY 5 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

HIGH PRESSURE OVER SOUTH FLORIDA TODAY WILL ALLOW FOR RAPID
HEATING TO TAKE PLACE BENEATH THE STRONG MAY SUNSHINE. THE
COMBINATION OF VERY WARM AFTERNOON TEMPERATURES AND A CONTINUATION
OF THE LOW MOISTURE CONTENT OF THE ATMOSPHERE OVER SOUTH FLORIDA
WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR
SEVERAL HOURS. THESE CRITICAL CONDITIONS MAY BE ALLEVIATED ALONG
COASTAL AREAS AS THE SEABREEZES BRING INCREASED LEVELS OF MOISTURE
INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 9:10 PM EDT, 7 hours earlier.

Area forecast discussion, May 4, 9:10 PM EDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
910 PM EDT THU MAY 4 2006

.UPDATE...PRECIPITABLE WATER VALUES HAVE ACTUALLY COME A LITTLE BIT
THIS EVENING...PEAKING OVER AN INCH ON THE 00Z SOUNDING. AREA GPSMET
VALUES CORROBORATE THIS AS WELL. THE ADDED MOISTURE WAS PROBABLY
DELIVERED ON DECENT SEA BREEZE CONVERGENCE THIS AFTERNOON. SURFACE
DEW POINTS ARE UP A LITTLE OVER THE LAST COUPLE OF NIGHTS AS WELL AT
LEAST OVER COASTAL AREAS. INLAND...DEW POINTS REMAIN IN THE UPPER
50S EAST OF THE LAKE. SKIES REMAIN VIRTUALLY CLEAR...AND EXPECT
WINDS TO DECOUPLE THROUGH THE LATE EVENING IN MOST AREAS.
TEMPERATURES AND WINDS LOOK ACCEPTABLE IN THE GRIDS...NO CHANGES
PLANNED.

.PREVIOUS DISCUSSION...TIME TO REGROUP ON WHAT IS EXPECTED TO HAPPEN
NEXT WEEK.  WE WILL START WITH THE KNOWNS.  WE HAVE OUR GULF OF
MEXICO AND CARIBBEAN UPPER RIDGE THAT HAS BEEN WITH US THROUGH THE
WINTER AND SPRING.  IT HAS WEAKENED SOME AND CONTINUES TO SHOW SOME
SIGNS OF WEAKENING BUT BY NO MEANS IS IT GOING AWAY.  WE HAVE A
LARGE UPPER TROUGH OVER SOUTHEASTERN CANADA WHICH HAS HAD SEVERAL
STRONG WAVES ROTATE THROUGH IT.  WE CAN SEE THE ITCZ MOVING NORTH
WITH THE SUN ALONG WITH ITS ATTENDANT BAND OF MOISTURE.   WE ARE
WAITING FOR SOME OF THIS TROPICAL MOISTURE TO BREAK THROUGH OUR
RIDGE AND GET US INTO THE RAINY SEASON.

TODAY WE HAD A SMALL LOW NEAR 65W THAT HAS BROUGHT A BAND OF
MOISTURE INTO GEORGIA.  HOWEVER WITH THIS LOW MOVING NORTHEAST
RAPIDLY THIS MOISTURE SHOULD NOT MAKE IT MUCH FURTHER SOUTH.  SO
STILL DRY THROUGH FRIDAY.  FROM FRIDAY ONWARD WE ARE PRIMARILY
WAITING FOR A STRONG ENOUGH TROUGH TO ALLOW US TO TAP INTO SOME DEEP
MOISTURE SINCE WE ARE GOING TO HAVE MORE THAN SUFFICIENT HEAT FOR
CONVECTION FROM NOW ON.  SHALLOW MOISTURE IS PRESENTLY BEING TAPPED
OVER THE WESTERN GULF OF MEXICO BY THESE UPPER WAVES THAT ARE MOVING
THROUGH THE SOUTHWESTERN U.S.  UNFORTURENATELY THESE DAMP OUT AS
THEY MOVE OVER THE UPPER RIDGE.  RECENTLY WE HAVE BEEN FOLLOWING THE
SCENERIO THAT SOME SURFACE LOW WILL DEVELOP IN ASSOCIATION WITH THIS
MAJOR TROUGH OVER CANADA AND BRING A FRONTAL TROUGH INTO OUR
ZONES.  WE STARTED WITH THIS OCCURRING ON THIS WEEKEND AND HAVE NOW
MOVED INTO EARLY NEXT WEEK.  AT THIS TIME I AM BASICALLY GOING TO
QUIT CHASING A PARTICULAR FRONTAL TROUGH.  SINCE WE HAVE
PRECIPITATION IN FOR MONDAY WILL STICK WITH THAT TIMING SINCE THAT
LOOKS LIKE THE EARLIEST WE COULD HAVE THE MOISTURE.  HOWEVER IT
APPEARS WE MIGHT HAVE TO WAIT UNTIL MUCH LATER IN THE WEEK. WILL
ONLY MENTION SHOWERS ON MONDAY FOR NOW BUT KEEP SOME LOW
PROBABILITIES IN AFTER MONDAY.

&&

.MARINE...THE FRONTAL TROUGH OVER THE ATLANTIC MANAGED TO INCREASE
THE WESTERLY WINDS TO OUR NORTH.  HOWEVER WE STILL SHOULD BE IN THE
SURFACE RIDGE WITH LIGHT WINDS THROUGH THE NEXT COUPLE OF DAYS.
WITH THE SURFACE TROUGH TO OUR NORTH OCCASIONALLY DEEPENING WE WILL
SEE SOME PERIODS OF 15 KNOT WESTERLY WINDS BUT SHOULD STILL STAY
BELOW CAUTION THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...PLAN NO CHANGES IN THE PRESENT WARNING AND WATCH
AREAS.  WE ARE STILL DRY THROUGH FRIDAY.  IT IS POSSIBLE WE COULD
STILL BE DRY ENOUGH FOR A WATCH ON SATURDAY.  HOWEVER THERE IS STILL
PLENTY OF TIME TO MAKE A DECISION ABOUT THIS LATER.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 4, 4:55 AM EDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT THU MAY 4 2006

FLZ063-066>075-050900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
455 AM EDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.